Island Health has issued a drug poisoning advisory for Campbell River after an increase in overdoses.
People using opioids and stimulants face an increased risk when consuming substances both by injection and inhalation, according to the health authority.
It posted the advisory to X (formerly Twitter) around 3:45 p.m. Monday, Jan. 22.
Island Health says if you see someone overdosing, you are advised to call 911 and stay with them, give Naloxone and give one breath every five seconds.
People using drugs should visit a local overdose prevention service, get their drugs checked, use one substance at a time, carry Naloxone, know their tolerance, start low and go slow, and stagger use with a friend.
Overdose prevention services and drug checking in Campbell River can be found at 1330 Dogwood St., Unit #5, open daily from 9 a.m. to 7 p.m.
If you are using alone, Island Health advises you to call someone to let them know and ask them to check on you, download Connect by Lifeguard, or call the National Overdose Response Service at 1-888-688-NORS (6677).
PLEASE SHARE: A Drug Poisoning/Overdose Advisory has been issued for #CampbellRiver.
— Island Health (@VanIslandHealth) January 22, 2024
-with files from CHEK’s Laura Brougham